News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Fungal infections

Question: Athletes foot? other spots?? please advise


 footspots - Tue Mar 04, 2003 4:31 pm

Hi, I hope the pics work. I am 28 years old, and just recently found what I believe is athletes foot? pic one shows this, and it is the only spot. The second two pics are causing me to worry as well......I have these little spots on both ankles on each foot in the same spot.
 footspots - Tue Mar 04, 2003 4:33 pm

Also I should mention that the spots on my ankles only recently appeared within the last four months or so. They don't itch or anything, but I wonder if they are bad news.
 Dr. Yasser Mokhtar - Wed Mar 05, 2003 12:04 pm

User avatar Dear Guest,

Thank you very much for using our website.

The pictures that you sent are helpful.

Though you have not mentionned whether you took any medications for these spots between your toes and/or for the spots on the ankles or not?

i am not a dermatologist but i can tell you that the spot that you have between your toes does not look like athletes foot, athletes foot is a fungal infection that usually affects the area in between the toes. If acute, it starts as very itchy usually red vesicles and can be associated with a bacterial infection. If chronic is usually white and you will find that the skin between the toes is usually macerated and sometimes with fissures between the toes and still it is mildly itchy.

The patch that you have on your foot looks more to me like one of 2 lesions:
1. Atopic dermatitis.
2. Eczema.

The lesions on your ankles do not really bring anything to mind.

i think that you should a dermatologist for the proper diagnosis and hence management.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 Anonymous - Wed Mar 05, 2003 8:11 pm

Thank you. Excuse my spelling, but a search conducted on my own seems to point to "varicose eczema" as a good possibility for the spotting on my ankles. Seems a good possibility that the blood flow in my legs may not be right. I smoke three packs a day, drink heavy, and since I was fired from my longtime job six months ago.......I sit and play on the computer constantly while collecting unemployment. Do you have any thoughts about this? I have gained about twenty pounds from my newfound lazy lifestyle, and sitting in this chair all day, with nowhere to go, does leave my "backside numb".....could the smoking, drinking beer, laziness, and sitting in a chair all day be the cause? which ones? This is frightening enough to make me go for a quit smoking day tomorrow, but as I sit in this chair now, I can feel my feet are kind of tingling like the chair and sitting is restrciting blood flow....always does this, and only in this computer chair.....any thoughts.......thank you so much.
 Dr. Yasser Mokhtar - Fri Mar 07, 2003 7:55 pm

User avatar Dear Guest,

Thank you very much for using our website.

The lesions that are caused by blood stagnation (varicose eczema) are usually around the ankle (and not on the surface of the foot) and the begining is usually general change in the color of the area not discrete lesions like the ones you have. And i guess the question is do you have varicose veins or have you have blood clots in the legs in the past?

If you sit for a long time with your feet hanging down you might have some swelling of your ankles and if you are really predisposed you could get varicose veins but standing is the sure thing, meaning if you were standing on your feet 8 hours a day i would say sure.

About sitting all the day on a chair, of course it could cause you some back problems. About the tingling sensation that you have any body who sits for a long time on the same spot will feel thiss feeling. This is some kind of a defensive mechanism telling you that you have sit on the same spot for a long time and that this spot is not getting enough blood (because it has been compressed by your weight) and that you need to assume another position to let the area get enough blood.

Once more, thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here